advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From St. Lucia, West Indies:

My 9 year old son was diagnosed with Type 1 about 1.5 years ago. He is not yet willing to try to do his own injection and I am the only one in the family who is prepared to do it. His father and sister are squeamish about needles! Unfortunately, of late, I have noticed that small amounts of insulin are coming back out of the injection site after I remove the needle. It does not happen all the time but I do not know why it happens. Is it my technique that is the problem? In St. Lucia we do not have any diabetes specialists.

Answer:

It may be problems with technique. Short needles tend to be more of a problem; if you're using them, switch to longer ones.

Try injecting at a 90-degree angle to the surface of the skin. Let go of the pinch after you insert the needle before pushing the plunger. Push the plunger in slowly over about 10-15 seconds, then count slowly to 10 after pushing, before removing it. Do a careful inspection of the skin. If there's leakage at one area and not at other areas, avoid the problem site for a month or more. Maybe get an Inject-Ease.

Talk to a nurse at a local hospital, and see if they can observe you with your technique, and perhaps give you more hints.

SS

Original posting 10 Oct 1998
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.